Japanese

Nonconvulsive Status Epilepticus Associated with Theophylline: A Case Report Junichi Uemura 1,2 , Shinji Yamashita 1,2 , Katsumi Kurokawa 3 , Yoshiki Yagita 1,2 , Takeshi Inoue 1,2 1Department of Stroke Medicine, Kawasaki Medical School, General Medical Center 2Department of Stroke Medicine, Kawasaki Medical School 3Department of Neurology, Kawasaki Medical School Keyword: テオフィリン , 非痙攣性てんかん重積状態 , 脳梗塞 , theophylline , nonconvulsive status epilepticus , cerebral infarction pp.283-288
Published Date 2021/3/1
DOI https://doi.org/10.11477/mf.1416201753
  • Abstract
  • Look Inside
  • Reference

Abstract

An 87-year-old woman was admitted to our hospital because of speech disturbance and right facio-pharyngo-glosso-masticatory diplegia. She had bronchial asthma, was previously diagnosed with cerebral infarction, had experienced two events of convulsive status epilepticus, and was undergoing treatment with theophylline, levetiracetam, and clopidogrel. Head diffusion-weighted magnetic resonance imaging revealed a high-signal area in the left crus posterior capsula interna. For this, we administered cilostazol along with her regular medicines. On day 14, she had tonic-clonic convulsions, extending from the right upper and lower limbs to the whole body. Subsequently, cilostazol was discontinued, and the dose of levetiracetam was increased. However, she developed severe tonic-clonic seizures with right sensory aphasia and right hemiplegia, for which an increased dose of lacosamide was added. When theophylline was discontinued 5 days after the onset of convulsions, the blood concentration of theophylline was 9.7μg/mL. After theophylline was discontinued, tonic-clonic convulsions improved. The disturbance of consciousness and right hemiparesis were improved after one week, while the disturbance of sensory aphasia was improved after one month. We suspect that cerebral infarction may have aggravated the central nervous system damage caused by theophylline, thereby resulting in aminophylline-related non-convulsive status epilepticus.

(Received 20 July 2020; Accepted 27 October 2020; Published 1 March 2021)


Copyright © 2021, Igaku-Shoin Ltd. All rights reserved.

基本情報

電子版ISSN 1344-8129 印刷版ISSN 1881-6096 医学書院

関連文献

もっと見る

文献を共有